MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Catalog Number 1020009
Medical Device Problem Codes Break (1069); Material Separation (1562); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly stenosed lesion in the mid circumflex artery.Resistance advancing a 014 ht turntrac flex guide wire through the guiding catheter was felt and when the wire was removed it was noted that the wire was unraveled and the coils detached.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and dimensional inspections were performed.The reported guide wire separation and stretched coils were confirmed.The reported difficult to advance/position the through a guiding catheter was unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the reported information, resistance was noted while advancing a 014 ht turntrac flex guide wire through the guiding catheter.It is likely that during advancement through the guiding catheter, the guide wire became damaged against the guiding catheter walls and/or other devices causing the difficulty to advance.Manipulation against resistance during retraction likely resulted in the tip solder and coil separation and stretches coils.There is no indication of a product quality issue with respect to manufacture, design or labeling.: device code 1069 was removed.
 
Event or Problem Description
The following additional information was received: the tip coils and the solder ball of the guide wire were separated at the distal end of the center solder while inside the guiding catheter and were simply withdrawn as a unit.No part of guide wire was left in patient anatomy.No additional information was provided.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8927580
Report Number2024168-2019-11125
Device Sequence Number16210391
Product Code DQX
UDI-Device Identifier08717648222627
UDI-Public08717648222627
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number1020009
Device Lot Number8052461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1